Pennsylvania, 2025Damaging Winds in Pennsylvania, April 29, 2025
April 29, 2025 · NWS BGM · 4 events in 2 counties and zones
Scattered thunderstorms developed during the afternoon and evening of the 29th along and ahead of a strong cold front that swept through the area. An increase in moisture, shear and instability during the afternoon and temperatures rising into the upper 70s to lower 80s led to a few strong to severe thunderstorms developing with damaging winds being the main impact.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $253,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed during the afternoon and evening of the 29th along and ahead of a strong cold front that swept through the area. An increase in moisture, shear and instability during the afternoon and temperatures rising into the upper 70s to lower 80s led to a few strong to severe thunderstorms developing with damaging winds being the main impact. Thunderstorms started off cellular in nature before ending as a more organized line of showers and storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Apr 29, 6:37 PM EST, 21 minutes earlier.
Area forecast discussion, Apr 29, 6:37 PM EST, 21 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
737 PM EDT Tue Apr 29 2025
.SYNOPSIS...
Scattered strong to severe thunderstorms with damaging gusts remain
possible this evening, especially across Central NY. A cold front
passes through overnight and will drop temperatures tonight and
result in a cool day tomorrow. The midweek period will remain dry
with the next round of showers and storms then possible on
Friday.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
300 PM update...
Clear skies has led to efficient daytime heating. Temperatures
have climbed into the upper 70s to low 80s this afternoon. This
has then resulted an unstable environment over western NY and
instability continues to increase. The only issue is that there
has not been anything to trigger storms this afternoon, though a
couple of showers are passing through the Finger Lakes region.
Most CAMs continue to show a wave kicking off a first round of
showers and storms late this afternoon and early evening. With
instability and shear expected to increase prior to these storms
moving into the region, conditions will be favorable for
scattered strong to severe thunderstorms over Central NY. The
main hazard will be damaging wind gusts as inverted-V soundings
will favor stronger winds mixing to the surface. DCAPE values
are expected to be in the 600 to 900 range. Small hail will also
be possible. Low-level shear values will favor rotating storms
but LCL heights will initially be too high with values around
1200m for tornadoes to develop. While stronger storms cannot be
ruled out late today over NEPA and Catskills, the severe threat
does decrease from NW to SE over the region.
A second line of showers and thunderstorms is expected ahead of cold
front and move in late this evening. Instability is expected to
decrease late today, especially if the first round occurs as most
models are suggesting. DCAPE values will remain elevated through the
late evening and this line will move through quickly, so strong wind
gusts will be possible. If the line can remain organized, then weak
spin ups cannot be completely ruled out. This second round of showers
and storms is expected to be through the region by midnight or
shortly there after.
The aforementioned cold front will drop temperatures into the 30s
and 40s tonight/early Wednesday morning. Temperatures will then only
climb into the 50s and low 60s tomorrow. Conditions will be quite
dry with RH as low as 25 to 30% but any concern for fire weather is
low as winds will gradually decrease throughout the day. Northwest
flow will likely keep lake clouds around through at least the
morning hours. Overnight lows will be in the 30s across most of the
region while lower elevation locations in NEPA may just hang onto
the 40s.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
300 PM Update...
High pressure will slide east of the area Thursday morning and
a warm front will start to approach from the south and west
associated with a surface low moving north into the Great Lakes
region. A few showers can start to develop west of I-81 ahead of
the front Thursday afternoon. With southwest flow in place, it
will be a warmer day with high temperatures ranging from the
upper 60s to the mid 70s.
As the low slowly moves northeast into southern Ontario and the
warm front continues to lift north, the chance for showers will
continue into Thursday night, especially during the evening
hours. The operational NAM and Euro both show some elevated
instability, with the frontal passage, but soundings are pretty
stable, so limited thunder to a slight chance for now. With the
CWA remaining in the warm sector with southwesterly flow, it
will be a mild night with lows mainly in the 50s.
The chance for showers and embedded thunderstorms will continue
into Friday, especially during the afternoon, as an upper level
shortwave moves through along with a surface cold front
extending from the low traversing eastern Canada. CAPE values
look to be generally around 200-500 J/kg but there are some
pockets of 1000 J/kg being shown, especially east of I-81, along
with 30-40 knots of shear and low level lapse rates of 7-9 C/km
so the environment does look more favorable for thunder this
day. The front is expected to be off to the east by Friday
evening and showers will briefly diminish in coverage before a
deeper upper trough and developing surface low bring a period of
steadier rainfall to start the weekend Saturday. Friday will
remain quite warm with highs in the mainly in the mid and upper
70s. Some valley locations in NE PA look to make a run at 80
degrees. Saturday will feature a wide range in temperatures as
the cold front pushes east and winds start to shift to the
northwest. Highs are expected to range from the mid and upper 50s
around the Finger Lakes region to the mid 60s to around 70 degrees
over the Catskills and NE PA.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
300 PM Update...
The steadier rainfall is expected to taper off Saturday evening
as the surface low tracks to the northeast, but with the
northwest flow off the Great Lakes, there could be some
lingering spotty showers or drizzle, mainly across CNY. Turning
cooler with lows Saturday night in the upper 30s to the mid 40s.
Sunday into early next week does look largely dry as surface
high pressure builds in, but with upper level troughiness and
northwest flow still in place, a spotty shower or two cannot be
ruled out off Lake Ontario Sunday. The outlier in this solution
is the operational Euro and European ensemble which has the
upper trough closing off into a upper low which retrogrades
lowly back westward, which would lead to a chance of isolated to
scattered showers Sunday into early next week. The drier
solution would support a warming trend early next week, while
the European solution would keep more clouds around and
temperatures closer to average.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
All shower and thunderstorm activity will come to an end by 06z,
if not earlier. Storms will bring strong wind gusts and lower
visibilities to terminals they impact. Where confidence is high
enough, tempo groups were added for thunderstorms and associated
restrictions. After the showers and storms, conditions will be
VFR, though northwest flow will result in lake clouds and Fuel
Alt conditions for many CNY terminals. After 12z, all terminals
improve back to VFR.
South to westerly winds become northwesterly after a cold front
moves through overnight. Winds remain gusty through the morning
hours, but then become calmer during the afternoon.
Outlook...
Wednesday Night...Mainly VFR.
Thursday...Occasional restrictions possible in scattered rain
showers, mainly during the afternoon and through the evening.
Friday and Saturday...Rain showers likely and a slight chance
for thunderstorms with associated restrictions at times.
Sunday...Mainly VFR; low chance for rain showers.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.
&&
SYNOPSIS...BTL
NEAR TERM...AJG/BTL
SHORT TERM...DK
LONG TERM...DK
AVIATION...BTL
Hazardous weather outlook, Apr 29, 6:53 PM EST, 5 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
753 PM EDT Tue Apr 29 2025
NYZ062-PAZ048-010000-
Sullivan-Pike-
753 PM EDT Tue Apr 29 2025
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Tonight.
Scattered strong and isolated severe thunderstorms are anticipated
out ahead of and along a cold front passage. Storms are expected to
develop this evening through midnight. Gusty to damaging winds and
hail are possible with the thunderstorms.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS.
NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038>040-043-044-
047-072-010000-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Bradford-Susquehanna-Northern Wayne-
Wyoming-Lackawanna-Luzerne-Southern Wayne-
753 PM EDT Tue Apr 29 2025
...SEVERE THUNDERSTORM WATCH 191 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS.
In the hours before
Local storm report, Apr 29, 5:52 PM EST, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
652 PM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM Tstm Wnd Dmg 2 N Himrod 42.62N 76.95W
04/29/2025 Yates NY 911 Call Center
Roof blown off unoccupied house. Wires also
down.
&&Local storm report, Apr 29, 6:12 PM EST, 46 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
712 PM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM Tstm Wnd Dmg 1 SE Forestport 43.44N 75.21W
04/29/2025 Oneida NY Trained Spotter
Several trees down and snapped in half in
the area of Division Street and River Road.
Time estimated from radar.
&&
BJGLocal storm report, Apr 29, 6:19 PM EST, 39 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
719 PM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM Tstm Wnd Dmg 2 NE Alder Creek 43.43N 75.18W
04/29/2025 Oneida NY Trained Spotter
Multiple trees and wires down near O Brien
Road and North Lake Road. Time estimated
from radar.
&&
BJGLocal storm report, Apr 29, 6:35 PM EST, 23 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
735 PM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM Tstm Wnd Dmg 2 E Elmira Heights 42.13N 76.79W
04/29/2025 Chemung NY 911 Call Center
Several reports of trees and wires down in
the county.
&&Local storm report, Apr 29, 6:36 PM EST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
736 PM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Tstm Wnd Dmg Town of Barrington 42.55N 77.06W
04/29/2025 Yates NY Emergency Mngr
Scattered wind damage in area, including
heavy damage to town highway buildings.
Radar-estimated time.
0630 PM Tstm Wnd Dmg 2 NNE Crosby 42.58N 77.08W
04/29/2025 Yates NY 911 Call Center
Tree down on State Route 54.
0633 PM Tstm Wnd Dmg 2 E Keuka Park 42.61N 77.04W
04/29/2025 Yates NY 911 Call Center
Tree on road.
0638 PM Tstm Wnd Dmg 2 N Himrod 42.62N 76.95W
04/29/2025 Yates NY 911 Call Center
Roof blown off unoccupied house. Wires also
down.
0650 PM Tstm Wnd Dmg Campbell 42.23N 77.20W
04/29/2025 Steuben NY 911 Call Center
Power lines down.
0442 PM Tstm Wnd Dmg Ovid 42.68N 76.82W
04/29/2025 Seneca NY 911 Call Center
Trees and wires down on a car.
0447 PM Tstm Wnd Dmg Dublin 43.00N 76.92W
04/29/2025 Seneca NY 911 Call Center
Tree down on wires on near the intersection
of Dublin Road and Ninefoot Road.
0449 PM Tstm Wnd Dmg 1 ESE Magee 42.96N 76.82W
04/29/2025 Seneca NY 911 Call Center
A few trees down on W Brook Road.
0452 PM Tstm Wnd Dmg Montezuma 43.02N 76.72W
04/29/2025 Seneca NY 911 Call Center
Trees and Wires down.
0506 PM Tstm Wnd Dmg Jordan 43.07N 76.47W
04/29/2025 Onondaga NY 911 Call Center
Trees and wires down. Time estimated from
radar.
0510 PM Tstm Wnd Dmg 1 W Village Green 43.13N 76.33W
04/29/2025 Onondaga NY 911 Call Center
Wires down.
0522 PM Tstm Wnd Dmg De Witt 43.04N 76.07W
04/29/2025 Onondaga NY 911 Call Center
Trees and Wires down.
0522 PM Tstm Wnd Gst 1 S North Syracuse 43.12N 76.13W
04/29/2025 M60 MPH Onondaga NY Official NWS Obs
At Syracuse Airport.
0523 PM Tstm Wnd Dmg 1 NNW Mattydale 43.11N 76.16W
04/29/2025 Onondaga NY Trained Spotter
Large tree branch (approx. 20 ft long, 1
foot in diameter) fell in driveway.
0543 PM Tstm Wnd Dmg Vienna 43.23N 75.72W
04/29/2025 Oneida NY 911 Call Center
Multiple trees and wires down across Vienna.
0551 PM Tstm Wnd Dmg Stokes Corner 43.30N 75.47W
04/29/2025 Oneida NY 911 Call Center
Tree on house, person trapped in basement.
0556 PM Tstm Wnd Dmg 1 WNW Boonville 43.49N 75.35W
04/29/2025 Oneida NY 911 Call Center
Tree down on wires.
0600 PM Tstm Wnd Dmg Floyd 43.22N 75.35W
04/29/2025 Oneida NY 911 Call Center
Tree on trailer, 5 people trapped in
trailer. Unknown injuries.
0600 PM Tstm Wnd Gst Rome 43.23N 75.49W
04/29/2025 M77 MPH Oneida NY Official NWS Obs
At Griffiss International Airport.
0604 PM Tstm Wnd Dmg 2 NE Alder Creek 43.43N 75.18W
04/29/2025 Oneida NY Trained Spotter
Multiple trees and wires down near O Brien
Road and North Lake Road. Time estimated
from radar.
0604 PM Tstm Wnd Dmg 1 SE Forestport 43.44N 75.21W
04/29/2025 Oneida NY Trained Spotter
Several trees down and snapped in half in
the area of Division Street and River Road.
Time estimated from radar.
0534 PM Tstm Wnd Dmg 4 NNE Kirkville 43.11N 75.93W
04/29/2025 Madison NY 911 Call Center
Tree down on Devaul Rd.
0534 PM Tstm Wnd Dmg 3 NNW Sullivan 43.09N 75.89W
04/29/2025 Madison NY 911 Call Center
Tree down, potentially hit a house as it
fell. Wires also down.
0534 PM Tstm Wnd Dmg 3 NNW Sullivan 43.09N 75.89W
04/29/2025 Madison NY 911 Call Center
Tree down on car with wires involved. No
injuries reported.
0723 PM Tstm Wnd Dmg 2 E Elmira Heights 42.13N 76.79W
04/29/2025 Chemung NY 911 Call Center
Several reports of trees and wires down in
the county.
0452 PM Tstm Wnd Dmg 2 SW Merrifield 42.76N 76.60W
04/29/2025 Cayuga NY 911 Call Center
Trees and wires down on Sherwood Road. Time
estimated from radar.
0501 PM Tstm Wnd Dmg 2 SW Owasco 42.84N 76.47W
04/29/2025 Cayuga NY 911 Call Center
Tree down on Valentine Road. Time estimated
from radar.
0503 PM Tstm Wnd Dmg 1 NW Sennett 43.01N 76.55W
04/29/2025 Cayuga NY Trained Spotter
&&Special weather statement, Apr 29, 6:57 PM EST, 1 minute before
Special Weather Statement
National Weather Service Binghamton NY
757 PM EDT Tue Apr 29 2025
NYZ045-046-055>057-PAZ038>040-043-044-047-072-300200-
Chenango-Otsego-Tioga-Broome-Delaware-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Southern Wayne-
757 PM EDT Tue Apr 29 2025
... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CROSS THE I-88
CORRIDOR TO DELAWARE COUNTY NY AND NORTHEAST PA BETWEEN 8 PM AND
10 PM...
A line of strong to severe thunderstorms will move across areas
from the I-88 corridor to Binghamton and across most of northeast
PA between 8 pm and 10 pm. This line of storms has a history of
producing damaging winds with trees and power lines being blown
down. A severe thunderstorm watch remains in effect until 10 PM
EDT.
Stay tuned to NOAA Weather Radio or your favorite media outlet
for the latest information on this developing weather situation.
NICOSIA
Thunderstorm Wind, Bradford
- When
- April 29, 6:58 PM EST
- Where
- Bradford County, 0.87 mi ENE of Powell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 41.707, -76.486
Strong thunderstorm winds knocked down a tree on Brocktown Road.
Thunderstorm Wind, Wyoming
- When
- April 29, 7:22 PM EST
- Where
- Wyoming County, Center Moreland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 41.420, -75.930
Strong thunderstorm knocked down a tree down on Demunds Road.
Thunderstorm Wind, Wyoming
- When
- April 29, 7:24 PM EST
- Where
- Wyoming County, 1.48 mi ESE of Meshoppen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 41.610, -76.025
Strong thunderstorm winds knocked down a tree on Meshoppen Creek Road.
Thunderstorm Wind, Wyoming
- When
- April 29, 7:28 PM EST
- Where
- Wyoming County, 0.69 mi N of Tunkhannock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250,000
- Reported by
- State Official
- Coordinates
- 41.540, -75.950
Strong thunderstorm winds knocked down a railroad gate.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Pennsylvania, April 29, 20252 deaths · 4 injured · $675,000 · 69 kt wind · 170 events
- Flash Flooding and Flooding in Oklahoma, April 29 to 30, 20252 deaths · 1 injured · $735,000 · 1.25 in hail · 47 events
- Tornadoes and Flash Flood in Texas, April 29 to 30, 2025$1.5 million · EF3 · 31 events
- Damaging Winds and Lightning Strike in Pennsylvania, April 29, 20251 death · $1.4 million · 104 kt wind · 69 events
- Tornadoes and Hail in Missouri, April 29, 2025$13 million · EF1 · 105 events
- Tornadoes and Flash Flooding in Texas, April 29 to 30, 2025$905,000 · EF0 · 65 events
- Damaging Winds in New York, April 29, 2025$429,000 · 67 kt wind · 52 events
- Tornadoes and Flash Flood in Oklahoma, April 29, 2025$420,000 · EF1 · 20 events
- Damaging Winds in Ohio, April 29, 2025$220,000 · 65 kt wind · 49 events
- Flash Flood and Flood in Ohio, April 29, 2025$161,000 · 1 in hail · 43 events
- Hail and Damaging Winds in New York, April 29, 2025$83,000 · 1.75 in hail · 56 events
- Tornado and Damaging Wind in Arkansas, April 29, 2025$200,000 · EF1 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1251328, 1251329, 1251332, 1251331.